Recently Footpoint Podiatry have had more and more patients presenting with Chemotherapy induced peripheral neuropathy.
Sometimes it is just a mild parathesia; altered sensation, with some occasional numbness or tingling in the toes. Other times it’s an awful persistent pain accompanied with burning or shooting sensations.
It is a side effect of Chemotherapy, but is not the only cause. The other common cause is Diabetes, which also presents commonly amongst our patients.
At Footpoint Podiatry, our Podiatrists investigate the extent of the effect through specific neurological testings of the feet. Our Diabetic patients are quite used to these examinations as we perform them 3 / 6 / 12 monthly dependant on their diabetic status.
Our Footpoint Podiatrists have provided relief for patient’s through the use of western medical acupuncture, by stimulating particular areas in the feet and legs. Through weekly treatment, (most common is weekly for 6 weeks), a significant reduction in a patient’s pain and parathesia related to peripheral neuropathy has been achieved.
It is important to understand that everyone responds differently to this treatment and there are other treatment options that may also need to be considered.
Let Footpoint Podiatry accurately assess your condition and provide the best course of treatment for you.